Alert archive / Idaho / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 28, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Sep 13, 2001, 2:44 PM MDT for Bingham County, Bonneville County, Idaho. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 13, 2001, 2:44 PM MDT (20:44 UTC)
- Expired
- Sep 13, 2001, 3:15 PM MDT
- In force
- 31 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bingham County, ID, Bonneville County, ID
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.7 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
983 WUUS55 KPIH 132045 SVRPIH IDC011-019-132115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 244 PM MDT THU SEP 13 2001 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BINGHAM COUNTY IN IDAHO THIS INCLUDES THE CITY OF GOSHEN NORTHWESTERN BONNEVILLE COUNTY IN IDAHO THIS INCLUDES THE CITY OF IDAHO FALLS * UNTIL 315 PM MDT * AT 240 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FIRTH...OR ABOUT 7 MILES WEST OF GOSHEN... MOVING NORTHEAST AT 25 MPH. LARGE HAIL AND HEAVY RAIN ARE POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO/IDAHO FALLS. LAT...LON 4339 11236 4324 11221 4346 11175 4364 11193
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 9:40 AM MDT, 5 hours 4 minutes earlier.
Area forecast discussion, Sep 13, 9:40 AM MDT, 5 hours 4 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 940 AM MDT THU SEP 13 2001 UPPER CLOSED LOW OVER NW NV THIS MORNING FORECAST TO TRACK NE AND BECOME AN OPEN POSITIVE TILT TROF ACROSS EASTERN ID TONIGHT. CURRENT RADAR LOOP SHOWING TO BANDS OF CONVECTIVE PRECIP JUST SOUTH OF THE BORDER. THE FIRST BAND OF SHOWERS SOUTH OF TWF IS ASSOCIATED WITH THE NOSE OF A 7H JET WHICH IS FCST TO WEAKEN AND SHIFT EAST THIS AFTN. THE SECOND BAND IN SW ID IS ASSOCIATED WITH THE ACTUAL UPPER LOW AND COLD POOL ALOFT. THIS FEATURE WILL SHIFT EAST INTO OUR FCST/A LATE THIS AFTN AND LIKELY PRODUCE SHOWERS ACROSS E ID INTO THE EVENING HOURS. CURRENT FCST ON TRACK HOWEVER WILL MAKE A MINOR UPDATES TO CORRECT FOR NEW FORMAT AND REFRESH WORDING. WINTHER BYI 75/56/78 632 .KSFX WSR-88D...OPERATIONAL...VCP 21. PIH EE 076/052 075/048 076 09632 .PIH...NONE.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 11:37 AM MDT | Severe Thunderstorm Warning | PIH | Cassia | 38 min |
| Sep 13, 12:10 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Power | 35 min |
| Sep 13, 12:46 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Power | 29 min |
| Sep 13, 3:16 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Madison | 29 min |
| Sep 13, 4:14 PM MDT | Severe Thunderstorm Warning | PIH | Teton | 31 min |
| Sep 13, 4:32 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 28 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.